Alert archive / Alabama / Marine Weather Statements in 2014
Marine Weather Statement 2, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Dec 28, 2014, 6:17 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2014, 6:17 PM CST (00:17 UTC)
- Expired
- Dec 28, 2014, 10:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
010 FZUS74 KMOB 290017 MWSMOB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 617 PM CST SUN DEC 28 2014 GMZ630>632-290400- /O.NEW.KMOB.MA.S.0002.141229T0017Z-141229T0400Z/ NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- 617 PM CST SUN DEC 28 2014 ...PATCHY DENSE FOG EXPECTED DURING THE EVENING HOURS... PATCHY DENSE FOG IS EXPECTED THROUGH THE EVENING HOURS. LOCAL DROPS IN VISIBILITIES HAVE BEEN REPORTED OVER MOBILE BAY AND THE MISSISSIPPI SOUND. VISIBILITIES ACROSS THE AREA ARE GENERALLY ABOVE 3 NAUTICAL MILES...WITH LESS THAN A MILE IN THE PATCHES. INTO THE OVERNIGHT HOURS...GREATER COVERAGE OF THE DENSE FOG IS POSSIBLE...MAINLY AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Dec 28, 4:07 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 4:07 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 407 PM CST SUN DEC 28 2014 .SHORT TERM (TONIGHT AND MONDAY)...SLOW MOVING COLD FRONT CURRENTLY GENERALLY ALIGNED WITH THE I-65 CORRIDOR...AND SHOULD BE JUST EAST OF THE FCST AREA BY EARLY THIS EVENING. HOWEVER...AS THE SFC FRONT MOVES ON SLOWLY OFF TO THE EAST...LOW/MID LEVEL CEILINGS WILL NOT DISSIPATE OVERNIGHT AS A WEAK SHORTWAVE CURRENTLY OVER EASTERN TEXAS APPROACHES AND MOVES EAST ACROSS THE REGION OVERNIGHT. THIS FEATURE WILL BE WEAKENING...BUT WILL BE SUPPLYING ENOUGH UPSLOPE LIFT OVER THE SHALLOW COLD FRONT BOUNDARY TO MAINTAIN THE CLOUDS AND PRODUCE WIDESPREAD LIGHT RAINS OVERNIGHT. LIKELY POPS ACROSS NEARLY ALL OF THE FCST AREA BY LATE EVENING AND THROUGH THE EARLY PREDAWN MORNING HOURS...GRADUALLY ENDING FROM WEST TO EAST AFTER SUNRISE MONDAY AND THROUGHOUT THE REMAINDER OF THE DAY. PATCHY FOG NEAR THE COAST EARLY THIS EVENING...THEN SOME PATCHY FOG DEVELOPING INLAND DURING THE OVERNIGHT HOURS. BEST RAIN CHANCES ON MONDAY WILL LINGER PRIMARILY ALONG AND EAST OF I-65 AND OVER THE WESTERN FLORIDA PANHANDLE. COOLER AIRMASS BEGIN TO FILTER INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. OVERNIGHT MIN TEMPS ARE EXPECTED TO RANGE FROM THE MID 40S OVER FAR NORTHEASTERN INTERIOR COUNTIES TO MID TO UPPER 50S FAR SOUTHEAST AND COASTAL. EXPECT MAX TEMPS ON MONDAY TO BE 5 TO 10 DEGREES COOLER THAN THOSE OF TODAY...WITH HIGHS RANGING FROM THE UPPER 50S FAR NORTHWESTERN COUNTIES TO THE MID 60S SOUTHEASTERN COUNTIES. 12/DS (MONDAY NIGHT THROUGH TUESDAY NIGHT)...FLOW ALOFT BECOMING MORE ZONAL MONDAY NIGHT THROUGH TUESDAY NIGHT WITH NORTHEAST SURFACE FLOW FROM A VERY LARGE HIGH PRESSURE SYSTEM OVER THE NORTHERN ROCKIES AND GREAT BASIN RIDGING EAST OVER THE OHIO VALLEY INTO NEW ENGLAND. THE HIGH WILL EXPAND FURTHER SOUTHEAST TUESDAY NIGHT BRINGING A MODEST INCREASE TO WINDS...AND A MODEST DECREASE TO TEMPERATURES...NEAR THE SURFACE OVER OUR REGION. THE COLD FRONT EXPECTED TO HAVE ALREADY PASSED OUR AREA WILL CONTINUE TO PUSH SOUTH OVER THE GULF OF MEXICO THROUGH TUESDAY NIGHT WITH THAT HIGH TO THE NORTHWEST CONTINUING TO SPREAD OVER OUR REGION. RELATIVELY DRY AIR WILL MOVE IN WITH SKIES CLEARING TUESDAY. LOWS MONDAY NIGHT IN THE 40S AND TUESDAY NIGHT IN THE MID 30S. HIGHS TUESDAY NEAR NORMAL RANGING FROM NEAR 60 TO THE MID 60S. /77 .LONG TERM (WEDNESDAY THROUGH SUNDAY)...THAT HIGH MIGRATING SOUTH FROM THE GREAT BASIN AND NORTHERN ROCKIES WILL RIDGE SOUTHEAST INTO THE WESTERN ATLANTIC AND SOUTHERN GULF OF MEXICO WEDNESDAY MORNING. THE CENTRAL PRESSURE WILL REMAIN HIGH AT 1048 MB OVER WESTERN KANSAS. THE HIGH WILL MIGRATE SOUTH-SOUTHEAST THROUGH MIDWEEK OVER OKLAHOMA WEDNESDAY EVENING. IT WILL THEN MOVE EASTWARD OVER THE SOUTHEAST UNITED STATES BY LATE THURSDAY...KEEPING US RAIN-FREE UNTIL THEN. THE HIGH WILL THEN MOVE VERY QUICKLY OVER THE WESTERN ATLANTIC BRINGING A RETURN FLOW AND INCREASING HUMIDITY AND CLOUD COVER ACROSS THE REGION THE LATTER HALF OF WEEK. THE UPPER FEATURES AT THE SAME TIME WILL HAVE PERTURBATIONS EMBEDDED IN THE FLOW WHICH WILL MOVE EAST- NORTHEAST ACROSS THE REGION. THAT WILL BRING SCATTERED SHOWERS INTO OUR AREA THURSDAY NIGHT AND FRIDAY. AN UPPER LOW PRODUCING THE DISTURBANCES WILL THEN MOVE EAST-NORTHEAST OUT OF THE SOUTHERN PLAINS AND DAMPEN INTO AN OPEN WAVE BEFORE REACHING THE OHIO VALLEY REGION BY NOON SATURDAY. IT APPEARS THIS WILL E A HARBINGER OF A PATTERN VERY SIMILAR TO THE SYSTEM WE HAD THIS WEEKEND...FOR NEXT WEEKEND. MODELS CALCULATE THAT A 300MB JET MAX AHEAD OF THE OPEN OHIO VALLEY TROUGH WILL INCREASE TO BETWEEN 140 TO 170 KNOTS FROM MISSISSIPPI ACROSS THE GREAT LAKES REGION AND OVER SOUTHWEST CANADA BY NOON SATURDAY. BOTH THE GFS AND ECMWF MODELS HOWEVER DEVELOP A STRONGER LOW LEVEL JET OF 35 TO 50 KNOTS OVER THE FORECAST AREA. AS A RESULT...INTRODUCED LIKELY RAIN SHOWERS WITH SLIGHT CHANCE OF THUNDERSTORMS FOR SATURDAY. A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST SATURDAY MORNING SHOULD PASS THROUGH THE FORECAST AREA LATE SATURDAY AS OUTPUT BY THE EURO. THE GFS IS SLOWER WITH THE FRONTAL PASSAGE...SO WE KEPT THE CHANCE POPS FORECAST SOUTHEAST OF I-65 FOR SUNDAY. TEMPERATURE FORECAST RELATIVELY UNCHANGED. MINIMUM TEMPERATURES WEDNESDAY NIGHT IN THE LOWER TO MID 30S MOST AREAS BUT ABOVE FREEZING EXCEPT EXTREME NORTHEASTERN PORTIONS OF OUR REGION. LOWS REBOUND LATER IN THE WEEK TO BECOME MORE SEASONABLE IN THE 40S THURSDAY NIGHT AND 50S OVER THE WEEKEND. HIGHS IN THE 50S WEDNESDAY WILL ALSO REBOUND INTO THE 50S TO THE 60S OVER THE WEEKEND. /77 && .MARINE...A LIGHT MAINLY SOUTH TO SOUTHWEST FLOW LATE THIS AFTERNOON AND EARLY THIS EVENING WILL SWITCH TO WEST THROUGH NORTH OVERNIGHT IN THE WAKE OF THE PASSAGE OF A COLD FRONT. LOOK FOR THE LIGHT TO OCNLY MODERATE OFFSHORE FLOW TO CONTINUE THROUGH LATE WEEK...WHILE BECOMING SLIGHTLY MORE NORTHEASTERLY. LITTLE CHANGE IN SEAS THIS WEEK. WAVES PRIMARILY IN THE 2 TO 3 FOOT RANGE WITH A LIGHT CHOP ON PROTECTED WATERS. PERIODS OF LIGHT RAIN OVER THE MARINE AREA TONIGHT WITH AREAS OF PATCHY FOG ALSO LIKELY (ESPECIALLY NEAR SHORE). RAINS ENDING FROM WEST TO EAST ON MONDAY. 12/DS && .AVIATION...29.00Z TAF CYCLE...MOST OF THE REGION VFR WITH REGARD TO CEILINGS AT BEGINNING OF THE PERIOD...BUT SOME IFR AREAS OF FOG AT THE SFC...ESPECIALLY FOR LOCATIONS NEAR THE COAST. BECOMING IFR ALL AREAS OVERNIGHT AS LOW CLOUDS...FOG AND LIGHT RAINS DEVELOP. LIFR CONDITIONS POSSIBLE IN SOME LOCATIONS. CONDITIONS BEGIN TO IMPROVE FROM WEST TO EAST ACROSS THE REGION DURING THE DAY ON MONDAY...WITH MVFR CONDITIONS GRADUALLY RETURNING. LIGHT MAINLY WEST TO SOUTHWEST WINDS THIS EVENING BECOMING MORE NORTHWESTERLY OVERNIGHT AND LIGHT NORTH ON MONDAY. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 51 63 47 61 38 / 60 20 05 05 10 PENSACOLA 56 66 51 63 42 / 50 40 05 05 10 DESTIN 60 65 54 63 46 / 50 50 05 05 10 EVERGREEN 52 64 45 62 36 / 60 30 05 05 05 WAYNESBORO 47 60 43 59 34 / 80 20 05 05 10 CAMDEN 49 61 43 61 34 / 80 20 05 05 05 CRESTVIEW 56 66 48 63 39 / 60 50 05 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 28, 5:01 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 501 AM CST SUN DEC 28 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 501 AM CST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHES FROM THE WEST TODAY...ACCOMPANIED BY THE PASSAGE OF LIGHT TO MODERATE SHOWERS AND POSSIBLY A FEW STORMS TRACKING FROM SOUTHWEST TO NORTHEAST. LATEST FORECASTS SUGGEST THAT UPPER LEVEL SUPPORT DRIVING THIS WEATHER SYSTEM WILL BE WEAKENING... MAKING THE POTENTIAL FOR WIDESPREAD EXCESSIVE RAINFALL LESS LIKELY. FLASH FLOOD WATCHES HAVE BEEN CANCELLED. PATCHY TO AREAS OF FOG MAY REDUCE VISIBILITY TO A MILE OR LESS AT TIMES CLOSER TO MOBILE BAY AND OVER THE INTRACOASTAL TODAY. WITH THE COLD FRONT MOVING EAST OF THE AREA...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-291200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 501 AM CST SUN DEC 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PATCHY TO AREAS OF FOG...ALONG WITH THE PASSAGE OF MODERATE SHOWERS... MAY REDUCE VISIBILITY TO A MILE OR LESS AT TIMES OVER MOBILE BAY AND THE INTRACOASTAL TODAY. WITH A COLD FRONT MOVING EAST OF THE AREA...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW IS LIKELY TO DEVELOP OVER THE OPEN GULF WATERS TUESDAY THROUGH WEDNESDAY NIGHT AS A STRONG AREA OF SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN STATES. MODERATE SEAS. ONSHORE WINDS INCREASE...SEAS TREND HIGHER...AND RAINFALL CHANCES INCREASE BY NEXT WEEKEND AS NEXT COLD FRONT APPROACHES FROM THE WEST.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:58 PM CST | Marine Dense Fog Advisory | MOB | 2 hr | |
| Dec 28, 9:02 PM CST | Dense Fog Advisory | MOB | 2 hr |
Nearby
Marine Weather Statements in Alabama, 2014Every marine weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.